Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 261, NWS Nashville, TN

July 14, 2004Clay County, Macon County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 14, 2004, 1:06 AM CDT for Clay County, Macon County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2004, 1:06 AM CDT (06:06 UTC)
Expired
Jul 14, 2004, 1:30 AM CDT
In force
24 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Clay County, TN, Macon County, TN

The radar

The Nashville radar (KOHX), 71 km from the middle of the area, began a volume at 06:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 13, 8:20 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.1 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2004-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2877 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2004-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2877 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1306 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 140606
SVRBNA
TNC027-111-140630-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
106 AM CDT WED JUL 14 2004

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAY COUNTY IN TENNESSEE
  MACON COUNTY IN TENNESSEE

* UNTIL 130 AM CDT

* AT 101 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 17 MILES NORTHWEST OF RED BOILING SPRINGS...OR
  8 MILES SOUTHEAST OF SCOTTSVILLE...MOVING SOUTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RED BOILING SPRINGS AROUND 125 AM CDT

SEVERE THUNDERSTORM WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. FOR
YOUR SAFETY, GO TO A SAFE PLACE IMMEDIATELY.

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS, AND AVOID USING
ELECTRICAL APPLIANCES OR TELEPHONES UNLESS IT IS AN EMERGENCY.

LAT...LON 3680 8606 3665 8618 3641 8577 3658 8563
$$
ROSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 11:47 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jul 13, 11:47 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1147 PM CDT TUE JUL 13 2004

.DISCUSSION...
HAVE OPTED TO CANCEL THE SVR TSTM WATCH FOR ALL OF MIDDLE TN. WILL
UPDATE TO REFLECT THIS...LOWER POPS AND TEMPS AS WELL FOR THE
DURATION.

&&

.BNA WATCHES/WARNINGS/ADVISORIES...NONE.

&&

21
Hazardous weather outlook, Jul 13, 6:10 PM CDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
610 PM CDT TUE JUL 13 2004

TNZ005>011-022>034-056>066-075-077>080-093>095-141000-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
610 PM CDT TUE JUL 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...
STRONG AND SEVERE THUNDERSTORMS ACROSS CENTRAL IL AND CENTRAL IN WILL
BE MOVING SOUTHWARD TONIGHT. THIS ACTIVITY IS IN ADVANCE OF A STRONG
COLD FRONT LOCATED ACROSS THE UPPER MID WEST. WITH A WARM AND
UNSTABLE AIRMASS IN PLACE...THERE IS A GOOD CHANCE THAT THIS ACTIVITY
WILL MAINTAIN ITS STRENGTH AS IT MOVES INTO MIDDLE TN LATER TONIGHT.

ISOLATED TORNADOES...WIND DAMAGE AND SOME LARGE HAIL WILL ALL BE
POSSIBLE ACROSS ALL OF MIDDLE TN WITH THESE STORMS. AT THIS TIME...IT
APPEARS THAT THE THUNDERSTORMS COULD REACH THE KY AND TN BORDER
AROUND 9 PM OR 10 PM WITH THE ACTIVITY THEN SPREADING SOUTHWARD
ACROSS THE AREA. THE THUNDERSTORMS SHOULD CLEAR THE SOUTHERN MOST
PORTIONS OF MIDDLE TN BY 4 AM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THE HOT AND HUMID WEATHER WILL CONTINUE THROUGH WEDNESDAY BEFORE
COOLER AIR TRICKLES INTO THE MID STATE. THEREFORE, WEDNESDAY MAY
SEE MORE OF THE SAME WEATHER, WITH MIDDLE TENNESSEE ONCE AGAIN UNDER
A SLIGHT RISK FOR SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED
BOTH TONIGHT AND WEDNESDAY.

21

In the hours before

Local storm report, Jul 13, 11:34 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1134 PM CDT TUE JUL 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1120 PM     TSTM WND DMG     LINDEN                  35.61N 87.84W
07/13/2004                   PERRY              TN   LAW ENFORCEMENT

            TREES DOWN ALONG HWY 412 NEAR LINDEN. REPORTED BY SHERIFF
            DISPATCH.

&&

WEK
Local storm report, Jul 13, 11:42 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1142 PM CDT TUE JUL 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1035 PM     TSTM WND DMG     5 ENE WOODBURY          35.85N 85.99W
07/13/2004                   CANNON             TN   LAW ENFORCEMENT

            BARN DESTROYED NEAR SHORT MOUNTAIN AND NUMEROUS TREES
            DOWN COUNTYWIDE. REPORTED BY SHERIFF OFFICE.

&&

WEK
Local storm report, Jul 13, 11:45 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1145 PM CDT TUE JUL 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1040 PM     TSTM WND DMG     8 W MCMINNVILLE         35.69N 85.92W
07/13/2004                   WARREN             TN   TRAINED SPOTTER

            NUMEROUS REPORTS OF TREES AND POWER LINES DOWN IN THE
            CENTERTOWN AREA ALONG HWYS 70 AND 55.

&&

WEK
Special weather statement, Jul 13, 11:45 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1145 PM CDT TUE JUL 13 2004

TNZ005>011-022>034-056>066-075-077>080-093>095-140530-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
1145 PM CDT TUE JUL 13 2004

...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR ALL OF MIDDLE
TN...

THE SEVERE THUNDERSTORM ACTIVITY HAS PUSHED SOUTHWARD THROUGH
THE MID STATE. THEREFORE...THE SEVERE THUNDERSTORM WATCH HAS BEEN
CANCELLED FOR ALL OF MIDDLE TN.

21
Local storm report, Jul 13, 11:51 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1151 PM CDT TUE JUL 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1020 PM     TSTM WND DMG     SPENCER                 35.74N 85.46W
07/13/2004                   VAN BUREN          TN   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN COUNTYWIDE. REPORTED
            BY SHERIFF OFFICE.

&&

WEK
Local storm report, Jul 13, 11:56 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1156 PM CDT TUE JUL 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1110 PM     TSTM WND DMG     WAYNESBORO              35.32N 87.76W
07/13/2004                   WAYNE              TN   LAW ENFORCEMENT

            SCATTERED TREES DOWN COUNTYWIDE. REPORTED BY SHERRIFF
            DISPATCH.

&&

WEK

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 8:10 PM CDTSevere Thunderstorm WarningOHXMacon, Robertson, Sumner, Trousdale65 min
Jul 13, 8:31 PM CDTTornado WarningOHXSumner59 min
Jul 13, 8:47 PM CDTSevere Thunderstorm WarningOHXWilson58 min
Jul 13, 8:51 PM CDTSevere Thunderstorm WarningOHXDavidson49 min
Jul 13, 8:53 PM CDTSevere Thunderstorm WarningOHXMontgomery52 min
Jul 13, 8:55 PM CDTSevere Thunderstorm WarningOHXSmith65 min
Jul 13, 8:55 PM CDTTornado WarningOHXWilson50 min
Jul 13, 9:01 PM CDTSevere Thunderstorm WarningOHXClay, Jackson59 min
Jul 13, 9:10 PM CDTSevere Thunderstorm WarningOHXCheatham50 min
Jul 13, 9:11 PM CDTSevere Thunderstorm WarningOHXCannon, DeKalb, Rutherford79 min
Jul 13, 9:16 PM CDTSevere Thunderstorm WarningOHXPutnam59 min
Jul 13, 9:20 PM CDTSevere Thunderstorm WarningOHXWilliamson45 min
Jul 13, 9:23 PM CDTSevere Thunderstorm WarningOHXOverton, Pickett67 min
Jul 13, 9:25 PM CDTSevere Thunderstorm WarningOHXDickson50 min
Jul 13, 9:31 PM CDTSevere Thunderstorm WarningOHXFentress59 min
Jul 13, 9:31 PM CDTSevere Thunderstorm WarningOHXBedford, Coffee74 min
Jul 13, 9:32 PM CDTSevere Thunderstorm WarningOHXBedford, Coffee73 min
Jul 13, 9:36 PM CDTSevere Thunderstorm WarningOHXCumberland, White69 min
Jul 13, 9:38 PM CDTSevere Thunderstorm WarningOHXMontgomery42 min
Jul 13, 9:40 PM CDTSevere Thunderstorm WarningOHXWarren80 min
Jul 13, 9:46 PM CDTSevere Thunderstorm WarningOHXMarshall59 min
Jul 13, 9:47 PM CDTSevere Thunderstorm WarningOHXMaury53 min
Jul 13, 9:55 PM CDTSevere Thunderstorm WarningOHXGrundy, Van Buren65 min
Jul 13, 10:04 PM CDTSevere Thunderstorm WarningOHXWilliamson31 min
Jul 13, 10:08 PM CDTSevere Thunderstorm WarningOHXHickman52 min
Jul 13, 10:37 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Lewis, Maury58 min
Jul 13, 10:53 PM CDTSevere Thunderstorm WarningOHXPerry42 min
Jul 13, 10:57 PM CDTSevere Thunderstorm WarningOHXWayne48 min
Jul 14, 1:21 AM CDTSevere Thunderstorm WarningOHXSumner24 min
Jul 14, 1:24 AM CDTSevere Thunderstorm WarningOHXRutherford36 min
Jul 14, 1:36 AM CDTSevere Thunderstorm WarningOHXSumner, Trousdale24 min
Jul 14, 1:56 AM CDTSevere Thunderstorm WarningOHXSmith, Trousdale, Wilson34 min
Jul 14, 4:28 AM CDTSevere Thunderstorm WarningOHXPutnam32 min
Jul 14, 6:25 AM CDTSevere Thunderstorm WarningOHXClay, Macon35 min
Jul 14, 6:41 AM CDTSevere Thunderstorm WarningOHXJackson, Overton34 min
Jul 14, 7:00 AM CDTSevere Thunderstorm WarningOHXFentress, Pickett15 min
Jul 14, 7:15 AM CDTSevere Thunderstorm WarningOHXFentress, Pickett15 min
Jul 14, 1:30 PM CDTSevere Thunderstorm WarningOHXBedford, Coffee45 min
Jul 14, 1:47 PM CDTSevere Thunderstorm WarningOHXHickman, Maury, Williamson28 min
Jul 14, 2:11 PM CDTSevere Thunderstorm WarningOHXBedford, Marshall, Maury64 min
Jul 14, 2:16 PM CDTSevere Thunderstorm WarningOHXGrundy44 min
Jul 14, 2:30 PM CDTSevere Thunderstorm WarningOHXLawrence55 min
Jul 14, 2:39 PM CDTSevere Thunderstorm WarningOHXWayne66 min
Jul 14, 3:07 PM CDTSevere Thunderstorm WarningOHXGiles53 min
Jul 14, 3:27 PM CDTSevere Thunderstorm WarningOHXLawrence48 min
Jul 14, 3:40 PM CDTFlash Flood WarningOHXLawrence2 hr
Jul 14, 3:41 PM CDTSevere Thunderstorm WarningOHXWayne49 min
Jul 14, 4:46 PM CDTSevere Thunderstorm WarningOHXLawrence, Wayne59 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.